Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 8, NWS Corpus Christi, TX

April 13, 20196 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 13, 2019, 10:35 PM CDT for 6 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2019, 10:35 PM CDT (03:35 UTC)
Expired
Apr 14, 2019, 3:49 AM CDT
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -115 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2677 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-115 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

484 
WWUS74 KCRP 140335
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1035 PM CDT Sat Apr 13 2019

...NORTHWEST WINDS WILL STRENGTHEN AGAIN OVERNIGHT...

.Northwest winds will strengthen again through early Sunday
morning. This will be due an area of high pressure pushing rapidly 
into South Texas.

TXZ242>247-342>347-442-443-447-141100-
/O.NEW.KCRP.WI.Y.0008.190414T0335Z-190414T1100Z/
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, 
Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Magnolia Beach, and Port Lavaca
1035 PM CDT Sat Apr 13 2019

...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT SUNDAY...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect until 6 AM CDT Sunday. 

* TIMING...Through Sunday morning.

* WINDS...Northwest 25 to 30 mph with gusts to 35 mph.

* IMPACTS...Driving high profile vehicles will be difficult at
  times. Loose outdoor objects will be blown over.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

MB
1 follow-up statement
439 
WWUS74 KCRP 140849
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
349 AM CDT Sun Apr 14 2019


TXZ242>247-342>347-442-443-447-141000-
/O.CAN.KCRP.WI.Y.0008.000000T0000Z-190414T1100Z/
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, 
Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Magnolia Beach, and Port Lavaca
349 AM CDT Sun Apr 14 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Corpus Christi has cancelled the
Wind Advisory. 

Northwest winds are expected to remain below wind advisory
criteria. However a few gusts between 25 to 30 mph will be
possible along the immediate coast through the early morning
hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 6:22 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 13, 6:22 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
622 PM CDT Sat Apr 13 2019

.DISCUSSION...

Please see the aviation discussion below for more details.

&&

.AVIATION...

VFR conditions will prevail through the next 24 hours across all
terminals. Could see some very brief vsby restrictions due to
blowing dust for the CRP terminal over the next few hours. The
main concern will be strong NW winds tonight. Gusts will generally
be in the 30-35 kt range through around 02-03Z for COT and LRD,
06Z for ALI, and 08-10Z for CRP and VCT. A brief lull will be
possible across the eastern terminals early this evening but
should again increase after 02Z as the pressure gradient
increases with a surging high pressure area southeastward. Winds
will rapidly diminish from west to east during the morning and
early afternoon timeframe.

&&

.PREV DISCUSSION... /Issued 459 PM CDT Sat Apr 13 2019/

DISCUSSION...

Recent observations indicate wind advisory criteria has already
reached eastern portions of the CWA late this afternoon.  BUFKIT
momentum transfer values along with LAMP guidance and most other
guidance suggests wind advisory criteria being met through early
evening. Deep dry adiabatic conditions extending from the surface
to 700-800 mb will maintain excellent mixing conditions for the
next several hours. That is when gusts up to 40-45 knots will be
possible across the wind advisory area. Once sun sets, the winds
will still remain strong as the pressure gradient increases. Not
expecting winds to be quite as strong as the mixing will not be
quite as good or as deep as it currently is now. With all this
said, decided to expand the wind advisory further east towards the
southeast Coastal Bend and also extend in time through 03Z. Will
only extend it for an hour for the original area out west.

GeoColor imagery shows several low-level plumes of blowing dust,
due to these strong northwest winds, affecting the southeast
portions of the Coastal Bend. Decided to issue a Blowing Dust
Advisory for this area through 03Z this evening, matching the time
of the wind advisory.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    53  78  56  82  66  /   0   0   0   0  10
Victoria          50  75  51  81  62  /   0   0   0   0  10
Laredo            53  80  56  90  65  /   0   0   0   0  10
Alice             51  78  52  84  63  /   0   0   0   0  10
Rockport          53  74  61  77  68  /   0   0   0   0  10
Cotulla           48  77  51  87  61  /   0   0   0   0  10
Kingsville        51  78  53  84  65  /   0   0   0   0  10
Navy Corpus       56  76  63  79  69  /   0   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Blowing Dust Advisory until 10 PM CDT this evening For the
     following zones: Coastal Kleberg...Coastal Nueces...Coastal
     San Patricio...Inland Kleberg...Inland Nueces...Inland San
     Patricio...Jim Wells...Kleberg Islands...Nueces Islands.

     Wind Advisory until 10 PM CDT this evening For the following
     zones: Bee...Coastal Kleberg...Coastal Nueces...Coastal San
     Patricio...Inland Kleberg...Inland Nueces...Inland San
     Patricio...Jim Wells...Kleberg Islands...Live Oak...Nueces
     Islands.

     Red Flag Warning until 7 PM CDT this evening For the following
     zones: Duval...La Salle...McMullen...Webb.

     Wind Advisory until 8 PM CDT this evening For the following
     zones: Duval...La Salle...McMullen...Webb.

GM...Small Craft Advisory until 1 PM CDT Sunday For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor...
     Coastal waters from Baffin Bay to Port Aransas out 20 NM...
     Coastal waters from Port Aransas to Matagorda Ship Channel
     out 20 NM...Waters from Baffin Bay to Port Aransas from 20
     to 60 NM...Waters from Port Aransas to Matagorda Ship
     Channel from 20 to 60 NM.

&&

MB/80...AVIATION
Hazardous weather outlook, Apr 13, 5:30 AM CDT, 17 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
530 AM CDT Sat Apr 13 2019

TXZ229>234-239>247-342>347-442-443-447-141030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
530 AM CDT Sat Apr 13 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated thunderstorms possible this morning, mainly across the
northern Brush Country and Victoria Crossroads.

Red Flag Warning for Duval, La Salle, McMullen, and Webb Counties
due to Critical fire weather conditions this afternoon and early
evening. RH values of 10 to 20 percent this evening with gusty
west- northwest winds up to 40 mph. East of the area across the
Coastal Bend and Victoria Crossroads, Elevated fire weather
conditions will exist.

Wind Advisory for Duval, La Salle, McMullen, and Webb Counties
this afternoon and early evening. West to northwest winds with
gusts up to 40 mph expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated thunderstorms Tuesday night through Wednesday night
mainly over the Coastal Plains. An Elevated fire weather condition
may occur over the Brush Country and Rio Grande Plains Thursday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-141030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
530 AM CDT Sat Apr 13 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Dense Fog Advisory for bays and nearshore waters south of Port
Aransas through 8 AM CST.

Small Craft Advisories in effect for the offshore waters today
due to hazardous seas. Small Craft Advisories extended to all
marine zones this evening through Sunday morning for strong west
to northwest winds. A few gusts to gale force will be possible
across the Gulf waters.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated thunderstorms Tuesday night through Thursday morning.

Small Craft Advisory conditions may occur Monday night and Tuesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

85/87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 12:44 PM CDTSmall Craft AdvisoryCRP2 hr

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.